abilify and weight

Information about depression and other related health issues (includes medications).

Moderators: windsong, cj-, BlueGobi, Moderators, Frame

intheprocess
Posts: 17
Joined: Fri Aug 08, 2014 6:23 pm
Location: USA

abilify and weight

Postby intheprocess » Sun Aug 10, 2014 3:21 pm

My doctor increased my dosage from five to ten milligrams. I am concerned that I will blow up like a balloon as someone told me happened to her friend. Does anyone agree or disagree about abilify and weight gain?

annaJo
Posts: 1
Joined: Sun Aug 10, 2014 9:43 pm

Postby annaJo » Sun Aug 10, 2014 9:51 pm

My doctor has increased my dosage of Abilify from 2mg to 4mg recently and I have gained 10 pounds this past month. One of the side effects is weight gain. My doctor said that would only happen on higher dosages, but its happening on 4mg. I hate to stop the med cause its really helping me. The benefits outweigh the risks, unfortunately.

4EverMe
Posts: 927
Joined: Fri Jun 21, 2013 4:50 am
Location: Washington State

Postby 4EverMe » Mon Aug 11, 2014 2:27 am

Hello intheprocess,
Yes, with Abilify comes the high probability of weight gain. A number of months ago, this medication was prescribed to me. I was told that it could cause an increase in appetite because the brain would lack in the area that controls hunger. Although I cannot recall verbatim how this was explained to me, it meant that the brain's proper response to eating would be compromised. When we eat a well balanced meal, our brain tells us we're full. We're satisfied. But, when that mechanism in the brain doesn't recognize this, we will feel the urge to eat again way too soon...

I had to be discontinued from this medication, as my hunger felt insatiable at times. I felt like I could eat myself out of house and home!
And when through with that, I'd probably be gnawing my way through the cement stairs of my front porch. Ugh...Aside, from the humor I would suggest googling about Abilify related hunger/weight gain.

Best of luck to you!
When life throws UA lemon, throw the dang thing back.

intheprocess
Posts: 17
Joined: Fri Aug 08, 2014 6:23 pm
Location: USA

Postby intheprocess » Mon Aug 11, 2014 9:07 am

Thanks very much! I had no idea what was going on in the brain. Thanks for the info.


Return to “Articles and Essays | Medications: Experiences and Advice”

Who is online

Users browsing this forum: No registered users and 1 guest